Pennsylvania, 2005Damaging Wind in Pennsylvania, November 9, 2005
November 9, 2005 · NWS BGM · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Nov 9, 4:00 PM EST, 30 minutes earlier.
Area forecast discussion, Nov 9, 4:00 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
400 PM EST WED NOV 9 2005
.SHORT TERM (TONIGHT - FRIDAY)...
COLD FRONT WILL CROSS REGION THIS EVENING WITH WIDESPREAD SHOWERS
EXPECTED AND STILL A CHANCE OF THUNDERSTORMS. LOW LEVEL STABILITY
HAS KEPT SVR WX FROM OCCURRING WITH CONVECTIVE ACTIVITY AND EXPECT
THIS TREND TO CONTINUE THROUGH FROPA. AFTER FROPA A BRIEF DRY SLOT
MAY SWING THROUGH BEFORE UPPER LEVEL TROF AXIS AND WRAP AROUND
MOISTURE PUSHES IN TOWARD MORNING.
THURSDAY...UPPER LEVEL TROF SWINGS THROUGH WITH SECONDARY SHOT OF
CAA DURING THE LATE MORNING/EARLY AFTERNOON BEHIND SECONDARY SFC
TROF. RAISED POPS TO LIKELY ACROSS NRN ZONES DUE TO LAKE ENHANCEMENT
WITH CHC POPS MOST OTHER AREAS BUT DRY FAR SE ZONES.
THURSDAY NIGHT...WELL ALIGNED 310 FLOW WITH CONDITIONAL INSTABILITY
AS T85 DROPS TO -8C. LACK OF SIGNIFICANT SYNOPTIC MOISTURE AND MOIST
LAYER WELL BELOW SNOW GROWTH REGION ARE LIMITING FACTORS FOR
SIGNIFICANT LES EVENT. WENT WITH 1 TO 2 INCHES ACROSS WESTERN MOHAWK
VALLEY, ONONDAGA COUNTY AND NRN SUSQ REGION. AFTER 06Z, WINDS BEGIN
TO BACK AND SHEAR INCREASES, LOWERED POPS TO CHC.
FRIDAY...UPPER LEVEL RIDGE BEGINS TO BUILD ACROSS FA AS SFC HIGH
MOVES INTO THE SE STATES. AFTER LINGERING SNOW SHOWERS ACROSS NRN
ZONES SKIES WILL BE PS WITH MODERATING TEMPS.
&&
.LONG TERM (FRI NIGHT - WED)
FOLLOWED HPC/GFS GUIDANCE FOR EXTENDED.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.
Hazardous weather outlook, Nov 9, 5:16 AM EST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
516 AM EST WED NOV 9 2005
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-101023-
BRADFORD-BROOME-CHEMUNG-CHENANGO-CORTLAND-DELAWARE-LACKAWANNA-
LUZERNE-MADISON-NORTHERN ONEIDA-NORTHERN WAYNE-ONONDAGA-OTSEGO-PIKE-
SCHUYLER-SENECA-SOUTHERN CAYUGA-SOUTHERN ONEIDA-SOUTHERN WAYNE-
STEUBEN-SULLIVAN-SUSQUEHANNA-TIOGA-TOMPKINS-WYOMING-YATES-
516 AM EST WED NOV 9 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.
HOWEVER...THESE STORMS SHOULD NOT BE NEARLY AS INTENSE AS THOSE WE
EXPERIENCE LAST SUNDAY...STAYING BELOW SEVERE LIMITS.
WINDS WILL INCREASE TONIGHT...POSSIBLY GUSTING AS HIGH AS 40 MPH
OVER PARTS OF CENTRAL NEW YORK.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY
LIGHT SNOWFALL ACCUMULATIONS ARE POSSIBLE OVER SOME HILLTOP AREAS OF
CENTRAL NEW YORK THURSDAY AND THURSDAY NIGHT...AS LAKE EFFECT SNOW
SHOWERS DEVELOP.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
MJ
In the hours before
Special weather statement, Nov 9, 2:22 PM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
222 PM EST WED NOV 9 2005
NYZ009-018-036-037-092015-
MADISON NY-ONEIDA NY-ONONDAGA NY-
222 PM EST WED NOV 9 2005
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 216 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
GUSTY WINDS. THIS STORM WAS LOCATED NEAR CICERO..AND MOVING EAST
AT 45 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
LAKEPORT AT 230 PM EST
SOUTH BAY AND JEWELL AT 235 PM EST
VERONA BEACH AND SYLVAN BEACH AT 240 PM EST
NEW LONDON AND BLOSSVALE AT 245 PM EST
VERONA MILLS AND LEE AT 250 PM EST
ROME AND STOKES CORNER AT 255 PM EST
DELTA LAKE AND GRIFFISS AFB AT 300 PM EST
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
MC
Special weather statement, Nov 9, 3:50 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
350 PM EST WED NOV 9 2005
PAZ044-047-092130-
LACKAWANNA PA-LUZERNE PA-
350 PM EST WED NOV 9 2005
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 343 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
GUSTY WINDS. THIS STORM WAS LOCATED NEAR FAIRMOUNT SPGS..AND
MOVING EAST AT 50 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
MUHLENBERG AND SWEET VALLEY AT 355 PM EST
GLEN LYON AND PIKES CREEK AT 400 PM EST
PLYMOUTH AND LYNWOOD AT 405 PM EST
PLAINS AND LARKSVILLE AT 410 PM EST
WESTMINISTER AND LAFLIN AT 415 PM EST
DUPONT AND GLENDALE AT 420 PM EST
SPRINGBROOK CORNERS AND SCRANTON AT 425 PM EST
YOSTVILLE AND MOSCOW AT 430 PM EST
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
Special weather statement, Nov 9, 3:52 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
352 PM EST WED NOV 9 2005
PAZ038-039-092130-
BRADFORD PA-SUSQUEHANNA PA-
352 PM EST WED NOV 9 2005
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 343 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
GUSTY WINDS. THIS STORM WAS LOCATED NEAR WYSOX..AND MOVING EAST
AT 50 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
WEST AUBURN AND RUSHVILLE AT 400 PM EST
RUSH AND LAWTON AT 405 PM EST
ELK LAKE AND SPRINGVILLE AT 410 PM EST
DIMOCK AND SOUTH MONTROSE AT 415 PM EST
ALFORD AND HOP BOTTOM AT 420 PM EST
HARFORD AND GIBSON AT 425 PM EST
JACKSON AND BURNWOOD AT 430 PM EST
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
Thunderstorm Wind, Luzerne
- When
- November 9, 4:30 PM EST
- Where
- Luzerne County, Conyngham
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- GOVT OFFICIAL
- Coordinates
- 41.000, -76.067
Thunderstorm winds downed trees in Sugar Loaf township.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New York, November 9, 2005$190,000 · 1 in hail · 13 events
- High Wind in Michigan, November 9, 2005$150,000 · 65 kt wind · 9 events
- High Wind in Michigan, November 9 to 10, 2005$75,000 · 52 kt wind · 10 events
- Lightning Strikes in Michigan, November 9, 2005$100,000 · 2 events
- Damaging Wind in Pennsylvania, November 9, 2005$20,000 · 60 kt wind · 1 event
- Hail and Damaging Wind in Pennsylvania, November 9, 2005$2,000 · 50 kt wind · 4 events
- High Wind in Minnesota, November 9, 200550 kt wind · 3 events
- High Wind in Alaska, November 9, 200587 kt wind · 1 event
- Flash Flood in California, November 9, 20051 event
- Heavy Rain in Hawaii, November 9, 20051 event
- Heat in Alabama, November 9, 20051 event
- Heat in Alabama, November 9, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484858.